Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 27, 2019, 12:13 AM EDT for Coweta County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2019, 12:13 AM EDT (04:13 UTC)
- Expired
- Aug 27, 2019, 1:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WWUS82 KFFC 270413
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1213 AM EDT Tue Aug 27 2019
GAZ053-270500-
Coweta GA-
1213 AM EDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA COUNTY UNTIL
100 AM EDT...
At 1212 AM EDT...National Weather Service doppler radar indicated a
strong storm over Grantville, or 10 miles southwest of
Newnan...moving northeast at 15 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a these rainbands have exhibited
localized rotation. Some locations in the path of this
storm include Newnan, Grantville and East Newnan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3343 8496 3340 8468 3323 8485 3322 8485
3322 8486 3323 8487 3322 8494 3323 8494
TIME...MOT...LOC 0412Z 208DEG 14KT 3324 8487
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 8:31 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 26, 8:31 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 831 PM EDT Mon Aug 26 2019 .PREV DISCUSSION... /Issued 325 PM EDT Mon Aug 26 2019/ SHORT TERM /Today through Wednesday/... The short term portion of the forecast begins with an approaching trough in the upper levels with the wedge firmly in place at the surface. As this trough pushes further into the area, there is a notable increase in moisture. Currently, there's just a few showers across the area, but that is expected to change later on this evening and overnight when precipitation is expected to be enhanced by a shortwave moving into the area. Hi-res models have been showing the potential for a line of showers and isolated thunderstorm to form near southwestern GA and FL this evening moving north and east across the area through the morning hours. Instability looks to be fairly limited through the evening and overnight hours. As such, expecting the highest potential for thunderstorms to remain south of the I-20 corridor. Likely pops have also been included across western portions of the area today before transitioning into northern Georgia overnight. After that, likely pops begin to shift into central Georgia for the afternoon and evening. Better instability is expected to return much of the area outside of northeastern Georgia for Tuesday, bringing slightly better chances for isolated thunderstorms across the area, mainly in the afternoon and evening. Overall, models aren't doing a good job handling the breakdown of the wedge, but it is expected to begin to breakdown later on Tuesday as a front approaches the area and the shortwave continues to push east. Expecting a pretty good spread of temperatures across the area today with highs in the upper 70s across northern Georgia with mid to upper 80s across the rest of the area. Overnight temperatures will be in the 60s in the mountains and far northwestern Georgia with lower 70s elsewhere. For Tuesday, temperatures are expected to be a couple degrees warmer than today with temps in the 80s in the mountains with 80s elsewhere. Reaves LONG TERM /Wednesday Night through Sunday/... No major changes needed to the long term portion of the forecast. There is some potential for a tropical system to impact portions of the SE US by late in the week/during the weekend. However, it is way too early to nail down any forecast specifics for the CWA. Interested parties should stay weather aware and monitor the latest advisories from the National Hurricane Center. Weak frontal boundary will continue to push southward over the CWA on Wednesday. The front is progged to stall across southern GA/the FL panhandle for the remainder of the week. The airmass will dry out behind the front, as high pressure builds in. Little, if any, pops are anticipated north of Interstate 20 Wednesday through Friday. The highest pops will be across the southern third of the forecast area, in the vicinity of the stalled front. Moisture will begin to increase on Saturday as another weak frontal boundary approaches from the north. Chances for afternoon/eve showers and thunderstorms will continue through the weekend into early next week. NListemaa && .AVIATION... 00Z Update... Ceilings start of MVFR and go IFR by 07-09z May even see some brief periods of LIFR around daybreak. Ceilings will lift back into the MVFR range by 15-17z Tuesday and become VFR by 19z-20z. Will continue to see showers off and on through the night and chances for thunder increase Tuesday afternoon between 19z-23z. Precip will end by 00-02z Wed. Vsbys will stay mainly in the VFR range but will see some MVFR VSBYs in and around some of the stronger showers. Winds will stay mainly out of the E to SE then turn to the SW Tuesday afternoon. Wind speeds should stay 10kt r less through the period. //ATL Confidence...00Z Update... Medium confidence on morning cigs and afternoon TSRA potential. Medium to high confidence on all other elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 69 89 / 60 60 50 30 Atlanta 71 83 72 88 / 60 60 50 30 Blairsville 63 75 65 81 / 60 60 40 30 Cartersville 70 84 70 87 / 60 60 40 30 Columbus 72 86 73 91 / 60 60 40 40 Gainesville 68 79 69 87 / 70 60 50 30 Macon 72 86 72 91 / 50 60 40 40 Rome 69 85 70 88 / 60 50 30 30 Peachtree City 70 85 71 89 / 60 60 40 30 Vidalia 73 87 73 91 / 30 60 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Aug 26, 11:00 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1100 PM EDT Mon Aug 26 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1100 PM EDT Mon Aug 26 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms will be possible overnight. Locally heavy rainfall and frequent lightning will be possible in any thunderstorm activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms are expected across north and central Georgia Tuesday into Wednesday. A few storms could be strong to severe with gusty winds, frequent lightning and locally heavy rainfall. Thunderstorm chances will diminish across north Georgia Thursday into Friday with chances relegated to central Georgia. Scattered thunderstorms will again begin to increase northward by the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 26, 7:43 PM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Mon Aug 26 2019
GAZ105-106-108-270015-
Crisp GA-Dooly GA-Wilcox GA-
743 PM EDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP...SOUTHEASTERN
DOOLY AND WESTERN WILCOX COUNTIES UNTIL 815 PM EDT...
At 743 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna, Arabi, East Crisp, Pleasant View, Richwood, Tremont,
Wenona, Seville and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3183 8373 3190 8386 3215 8376 3202 8351
TIME...MOT...LOC 2343Z 217DEG 15KT 3191 8376
WIND...40MPHSpecial weather statement, Aug 26, 9:54 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
954 PM EDT Mon Aug 26 2019
GAZ110-270230-
Telfair GA-
954 PM EDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
1030 PM EDT...
At 953 PM EDT...a strong thunderstorm was over Horse Creek Wma, or 10
miles north of Broxton...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumber City and Horse Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8292 3179 8298 3204 8283 3192 8265
3192 8268 3191 8268 3190 8269 3190 8270
3186 8276 3186 8278 3185 8279 3184 8278
3181 8282 3182 8284 3178 8286 3178 8289
3179 8290
TIME...MOT...LOC 0153Z 216DEG 24KT 3177 8286
WIND...40MPHSpecial weather statement, Aug 26, 11:25 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1125 PM EDT Mon Aug 26 2019
GAZ052-053-066-067-270400-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
1125 PM EDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHEASTERN TROUP...SOUTHEASTERN HEARD AND NORTHWESTERN MERIWETHER
COUNTIES UNTIL midnight EDT...
At 1124 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Harrisonville, or 8 miles northeast of
LaGrange...moving north at 15 mph.
HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation.
Some locations in the path of this storm include
LaGrange, Hogansville, Grantville, Moreland, Corinth, Harrisonville,
Hillcrest, Louise and Powers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3304 8491 3310 8507 3336 8506 3330 8475
TIME...MOT...LOC 0324Z 192DEG 12KT 3314 8496
WIND...50MPHSpecial weather statement, Aug 27, 12:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 AM EDT Tue Aug 27 2019
GAZ053-270500-
Coweta GA-
1213 AM EDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA COUNTY UNTIL
100 AM EDT...
At 1212 AM EDT...National Weather Service doppler radar indicated a
strong storm over Grantville, or 10 miles southwest of
Newnan...moving northeast at 15 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a these rainbands have exhibited
localized rotation. Some locations in the path of this
storm include Newnan, Grantville and East Newnan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3343 8496 3340 8468 3323 8485 3322 8485
3322 8486 3323 8487 3322 8494 3323 8494
TIME...MOT...LOC 0412Z 208DEG 14KT 3324 8487The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:54 PM EDT | Special Weather Statement | FFC | Telfair | 36 min |
| Aug 26, 11:25 PM EDT | Special Weather Statement | FFC | Troup | 35 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.